MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was pre-operatively diagnosed with l4-l5 pseudoarthrosis with retained hardware, degenerative disc disease, segmental lumbar instability and spinal stenosis and underwent the following procedures: l4-l5 fusion exploration.L4-5 removal posterior segmental instrumentation.L4 revision laminectomy with decompression of cauda equina and spinal nerve roots.L5 laminectomy with decompression of cauda equina and spinal nerve roots.L4-l5 revision posterior spinal fusion.L4-l5 segmental instrumentation with pedicle screws.Use of local bone graft, cancellous allograft, and bmp.Insertion of indwelling opioid catheter for postop analgesia.Use of operating microscope.L4-l5 anterior lumbar diskectomy and interbody fusion.L4-l5 anterior lumbar machine allograft.L4-5 anterior segmental instrumentation.As per op-notes,¿ the level was confirmed using a lateral image with the spinal needle in place.The l4- l5 annulotomies carried out and a complete diskectomy and decompression from the anterior aspect of the disk space was performed.The peek interbody device was removed without difficulty.The patient had bmp used in the last surgery and there was some inadvertent extravasation of the disk space and this ectopic bone was removed through the anterior approach.The end plates were prepared as we proceed.A 13mm corticocancellous allograft was selected and a small central canal created.A half strip of bmp/acs was used to fill the space.A 41 mm lumbar plate from the synthes integra set was used and the lateral c-arm image reveals the appropriate length and it was then secured to the l4 and l5 bodies with four 6.5 x 20-mm corticocancellous locking screws.¿ the patient tolerated the procedure well without any intraoperative complications.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7662322
Report Number1030489-2018-00961
Device Sequence Number14082228
Product Code NEK
UDI-Device Identifier00613994239518
UDI-Public00613994239518
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 07/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2012
Device Catalogue Number7510050
Device Lot NumberM111105AAJ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2018
Initial Report FDA Received Date07/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;